Alert archive / Tennessee / Wind Advisories in 2013

Wind Advisory 5, NWS Nashville, TN

March 5, 201339 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Mar 5, 2013, 3:49 AM CST for 39 counties in Tennessee. It took effect at Mar 5, 2013, 12:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2013, 3:49 AM CST (09:49 UTC)
In effect from
Mar 5, 2013, 12:00 PM CST
Expired
Mar 6, 2013, 12:00 AM CST
In force
12 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2334 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
539 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WWUS74 KOHX 050949
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
349 AM CST TUE MAR 5 2013

...STRONG WINDS ACROSS MIDDLE TENNESSEE THIS AFTERNOON THROUGH
EARLY EVENING...

.A DEEP LOW PRESSURE SYSTEM WILL PASS ACROSS MIDDLE TENNESSEE
TODAY, BRINGING STRONG WINDS TO PARTS OF THE MID STATE. FRONTAL
PASSAGE WILL OCCUR MAINLY DURING THE MORNING, WITH A STRONG
PRESSURE GRADIENT SETTING UP BEHIND THE FRONT. THE HIGHEST WINDS
WILL LIKELY OCCUR IN AREAS TO THE WEST AND SOUTH OF NASHVILLE.
WINDS WILL DIMINISH BY MID-EVENING.

TNZ005-006-022>025-056>058-060-061-075-077-079-093>095-051800-
/O.NEW.KOHX.WI.Y.0005.130305T1800Z-130306T0300Z/
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-
LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-GRUNDY-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN...
WAVERLY...DICKSON...LOBELVILLE...CENTERVILLE...HOHENWALD...
COLUMBIA...LEWISBURG...SHELBYVILLE...TULLAHOMA...MANCHESTER...
ALTAMONT...WAYNESBORO...LAWRENCEBURG...PULASKI
349 AM CST TUE MAR 5 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING. 

* TIMING...AFTERNOON THROUGH MID-EVENING.

* WINDS... SUSTAINED 15 TO 25 MPH WITH GUSTS UP TO 35 OR 40 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ROSE
2 follow-up statements
666 
WWUS74 KOHX 051747
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1147 AM CST TUE MAR 5 2013

...GUSTY WINDS EXPECTED ACROSS PARTS OF MIDDLE TENNESSEE TODAY...

.A COLD FRONT WILL CONTINUE MOVING ACROSS MIDDLE TENNESSEE
TODAY...WITH GUSTY WEST TO NORTHWEST WINDS EXPECTED BEHIND THE
FRONT. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS WESTERN AND
SOUTHWESTERN AREAS OF MIDDLE TENNESSEE. WINDS WILL DIMINISH BY
MID-EVENING.

TNZ005-006-022>025-056>058-060-061-075-077-079-093>095-060200-
/O.CON.KOHX.WI.Y.0005.130305T1800Z-130306T0300Z/
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-
LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-GRUNDY-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN...
WAVERLY...DICKSON...LOBELVILLE...CENTERVILLE...HOHENWALD...
COLUMBIA...LEWISBURG...SHELBYVILLE...TULLAHOMA...MANCHESTER...
ALTAMONT...WAYNESBORO...LAWRENCEBURG...PULASKI
1147 AM CST TUE MAR 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...AFTERNOON THROUGH MID-EVENING.

* WINDS... SUSTAINED 15 TO 25 MPH WITH GUSTS TO 35 TO 40 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SHAMBURGER
464 
WWUS74 KOHX 052340
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
540 PM CST TUE MAR 5 2013

...GUSTY WINDS EXPECTED ACROSS MIDDLE TENNESSEE THIS EVENING...

.A COLD FRONT MOVED THROUGH THE AREA EARLIER THIS AFTERNOON.
BEHIND THE FRONT...GUSTY WEST TO NORTHWEST WINDS PREVAIL. THESE
ELEVATED WIND SPEEDS WILL CONTINUE THROUGH THE EVENING BUT SHOULD
BEGIN TO DIMINISH AFTER MIDNIGHT.

TNZ007>011-026>034-059-062>066-078-080-060600-
/O.EXB.KOHX.WI.Y.0005.000000T0000Z-130306T0600Z/
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-
RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-WARREN-VAN BUREN-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE...
CELINA...BYRDSTOWN...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...FRANKLIN...BRENTWOOD...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...MCMINNVILLE...
SPENCER
540 PM CST TUE MAR 5 2013

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* GEOGRAPHIC AREA...ALL OF MIDDLE TENNESSEE.

* TIMING...LATE AFTERNOON UNTIL MIDNIGHT.

* WINDS... SUSTAINED 15 TO 25 MPH WITH GUSTS TO 35 TO 40 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

TNZ005-006-022>025-056>058-060-061-075-077-079-093>095-060600-
/O.EXT.KOHX.WI.Y.0005.000000T0000Z-130306T0600Z/
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-
LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-GRUNDY-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN...
WAVERLY...DICKSON...LOBELVILLE...CENTERVILLE...HOHENWALD...
COLUMBIA...LEWISBURG...SHELBYVILLE...TULLAHOMA...MANCHESTER...
ALTAMONT...WAYNESBORO...LAWRENCEBURG...PULASKI
540 PM CST TUE MAR 5 2013

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* GEOGRAPHIC AREA...ALL OF MIDDLE TENNESSEE

* TIMING...LATE AFTERNOON UNTIL MIDNIGHT.

* WINDS... SUSTAINED 15 TO 25 MPH WITH GUSTS TO 35 TO 40 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

21

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 5, 3:37 AM CST, 12 minutes earlier.

Area forecast discussion, Mar 5, 3:37 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
337 AM CST TUE MAR 5 2013

.DISCUSSION...SURFACE MAP AT 09Z SHOWS A 1007 LOW CENTERED NEAR
REELFOOT LAKE, WITH A TIGHT PRESSURE GRADIENT AND STRONG COLD
FRONT EXTENDING SOUTHWESTWARD FROM THE LOW. CATEGORICAL POP'S IN
PLACE TODAY ACROSS MIDDLE TENNESSEE WITH THE COLD FRONT COMING
THROUGH DURING THE DAY, AND TS ARE POSSIBLE MAINLY DURING THE
MORNING. LOOK FOR SHOWERS LASTING THROUGH THE AFTERNOON AND
LIGHTER RAIN THIS EVENING. WE WILL SEE SHARPY COOLER TEMPERATURES
BY LATE AFTERNOON AS COLD ADVECTION PATTERN BEHIND THE FRONT IS
QUITE STRONG. ALSO LOOK FOR WRAP-AROUND MOISTURE ON THE BACK SIDE
OF THE LOW, ENOUGH TO PRODUCE SNOWFALL OVERNIGHT AND WEDNESDAY
MORNING, MAINLY IN AREAS EAST OF NASHVILLE AND ALONG THE
CUMBERLAND PLATEAU, ESPECIALLY. ACCUMULATIONS MAY REACH ADVISORY
CRITERIA, BUT DON'T KNOW IF IT WILL HAPPEN BEFORE 12Z WEDNESDAY.
FOR THIS REASON, WILL NOT ISSUE ANY WINTER WEATHER ADVISORIES THIS
SHIFT. BUT A WIND ADVISORY FOR AREAS TO THE WEST AND SOUTH OF
NASHVILLE WILL GO INTO EFFECT AT NOON AND LAST UNTIL MID-EVENING,
AS WINDS INCREASE SIGNIFICANTLY FOLLOWING THE FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      58  32  43  30 /  90  50  20   0
CLARKSVILLE    56  30  42  27 /  90  50  20   0
CROSSVILLE     54  28  38  28 /  90  60  30   0
COLUMBIA       59  32  45  30 /  90  30   0   0
LAWRENCEBURG   58  31  45  29 /  90  20   0   0
WAVERLY        57  30  44  28 /  90  30   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 9 PM CST THIS EVENING FOR
TNZ005-006-022>025-056>058-060-061-075-077-079-093>095.

&&

ROSE
Hazardous weather outlook, Mar 4, 5:29 AM CST, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
529 AM CST MON MAR 4 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-051130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
529 AM CST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A RAIN SNOW MIXTURE TRANSITIONING TO ALL SNOW LATE TUESDAY NIGHT
AND INTO WEDNESDAY MORNING WILL MAKE DRIVING CONDITIONS HAZARDOUS.
ADDITIONALLY...ALREADY WET SURFACES DUE TO TUESDAY EVENINGS RAIN
EVENT WILL EXPERIENCE FREEZING AND SUB FREEZING TEMPERATURES EARLY
WEDNESDAY MORNING THAT COULD ALSO MAKE ROADWAYS SLIPPERY.
ACCUMULATIONS ARE FORECAST TO RANGE FROM A DUSTING IN WESTERN AND
CENTRAL MIDDLE TENNESSEE TO AROUND AN INCH ON THE CUMBERLAND
PLATEAU.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 8:31 AM CSTSpecial Weather StatementOHXHickman, Lewis, Perry44 min
Mar 5, 9:25 AM CSTSpecial Weather StatementOHXWilliamson50 min
Mar 5, 11:51 AM CSTSpecial Weather StatementOHXRutherford, Wilson39 min
Mar 5, 11:53 AM CSTSpecial Weather StatementOHXSmith52 min
Mar 5, 12:36 PM CSTWinter Weather AdvisoryOHXCumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more23 hr
Mar 5, 4:09 PM CSTSpecial Weather StatementOHXSmith8 hr
Mar 5, 4:15 PM CSTSpecial Weather StatementOHXSmith24 hr

Nearby

Wind Advisories in Tennessee, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.